Alert archive / California / Fire Weather Watches in 2007

Fire Weather Watch 21, NWS Reno, NV

August 17, 20077 counties in California; Washoe County, Nevada

NWS Reno, NV issued this fire weather watch at Aug 17, 2007, 7:14 AM PDT for 7 counties in California; Washoe County, Nevada. It took effect at Aug 18, 2007, 1:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 17, 2007, 7:14 AM PDT (14:14 UTC)
In effect from
Aug 18, 2007, 1:00 PM PDT
Expired
Aug 17, 2007, 2:59 PM PDT
In force
Issued by
NWS Reno, NV

Counties El Dorado County, CA, Lassen County, CA, Modoc County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Washoe County, NV

The radar

The Reno radar (KRGX), 95 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 2.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2007-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2007-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3292 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KREV 171414
RFWREV

FIRE WEATHER WATCH
NATIONAL WEATHER SERVICE RENO NV
714 AM PDT FRI AUG 17 2007


CAZ270-278-NVZ450-458-180000-
/O.NEW.KREV.FW.A.0021.070818T2000Z-070819T0400Z/
SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY-
WESTERN NEVADA SIERRA FRONT-NORTHERN WASHOE COUNTY-
714 AM PDT FRI AUG 17 2007

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING. 

LOW PRESSURE OFF THE WASHINGTON COAST WILL PUSH A COLD FRONT
TOWARD THE AREA SATURDAY. SOUTHWEST WINDS ARE EXPECTED TO INCREASE
TO 15 TO 20 MPH SATURDAY AFTERNOON ACROSS EXTREME NORTHEAST
CALIFORNIA AND WESTERN NEVADA. PEAK WIND GUSTS TO 35 MPH ARE
POSSIBLE. IN ADDITION...AFTERNOON HUMIDITY WILL DROP TO 5 TO 10
PERCENT CREATING THE POTENTIAL FOR CRITICAL FIRE WEATHER
CONDTIIONS. WINDS ARE EXPECTED TO DIMINISH DURING THE EVENING
HOURS. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

CAZ271-272-180000-
/O.NEW.KREV.FW.A.0021.070818T2000Z-070819T0400Z/
WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA-
EASTERN NEVADA COUNTIES-GREATER LAKE TAHOE AREA-
714 AM PDT FRI AUG 17 2007

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING. 

LOW PRESSURE OFF THE WASHINGTON COAST WILL PUSH A COLD FRONT
TOWARD THE AREA SATURDAY. SOUTHWEST WINDS ARE EXPECTED TO INCREASE
TO 10 TO 20 MPH SATURDAY AFTERNOON ACROSS THE NORTHERN SIERRA FROM
LASSEN COUNTY SOUTH TO THE LAKE TAHOE BASIN. PEAK WIND GUSTS OF 30 TO
35 MPH ARE POSSIBLE. IN ADDITION...AFTERNOON HUMIDITY WILL DROP TO
NEAR 10 PERCENT CREATING THE POTENTIAL FOR CRITICAL FIRE WEATHER
CONDTIIONS. WINDS ARE EXPECTED TO DIMINISH DURING THE EVENING
HOURS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

CAZ273-180000-
/O.NEW.KREV.FW.A.0021.070818T2000Z-070819T0400Z/
MONO-EASTERN ALPINE COUNTIES-
714 AM PDT FRI AUG 17 2007

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING. 

LOW PRESSURE OFF THE WASHINGTON COAST WILL PUSH A COLD FRONT
TOWARD THE AREA SATURDAY. SOUTHWEST WINDS ARE EXPECTED TO INCREASE
TO 15 TO 20 MPH SATURDAY AFTERNOON ACROSS MONO AND EASTERN ALPINE
COUNTIES. PEAK WIND GUSTS TO 35 MPH ARE POSSIBLE. THE STRONGEST
WINDS ARE EXPECTED OVER NORTHERN MONO COUNTY BETWEEN MONO LAKE AND
WALKER WHERE GUSTS TO 40 MPH ARE POSSIBLE. IN ADDITION...AFTERNOON
HUMIDITY WILL DROP TO 5 TO 10 PERCENT CREATING THE POTENTIAL FOR
CRITICAL FIRE WEATHER CONDTIIONS. WINDS ARE EXPECTED TO DIMINISH
DURING THE EVENING HOURS. .

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$


HTTP://WEATHER.GOV/RENO/FIRE

WALLMANN
1 follow-up statement
000 
WWUS85 KREV 172159
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
259 PM PDT FRI AUG 17 2007

CAZ270-278-NVZ450-458-180600-
/O.UPG.KREV.FW.A.0021.070818T2000Z-070819T0400Z/
/O.NEW.KREV.FW.W.0022.070818T2000Z-070819T0400Z/
SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY-
WESTERN NEVADA SIERRA FRONT-NORTHERN WASHOE COUNTY-
259 PM PDT FRI AUG 17 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM PDT SATURDAY DUE 
TO GUSTY WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT SATURDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

LOW PRESSURE OFF THE WASHINGTON COAST WILL PUSH A COLD FRONT
TOWARD THE AREA SATURDAY. SOUTHWEST WINDS WILL INCREASE TO 15 TO
25 MPH SATURDAY AFTERNOON ACROSS EXTREME NORTHEAST CALIFORNIA AND
WESTERN NEVADA. PEAK WIND GUSTS TO 35 MPH ARE LIKELY BETWEEN 1 AND
9 PM. IN ADDITION...AFTERNOON HUMIDITY WILL DROP TO 5 TO 10 PERCENT
CREATING CRITICAL FIRE WEATHER CONDITIONS.

$$

CAZ271-272-180600-
/O.UPG.KREV.FW.A.0021.070818T2000Z-070819T0400Z/
/O.NEW.KREV.FW.W.0022.070818T2000Z-070819T0400Z/
WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA-
EASTERN NEVADA COUNTIES-GREATER LAKE TAHOE AREA-
259 PM PDT FRI AUG 17 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM PDT SATURDAY DUE 
TO GUSTY WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT SATURDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

LOW PRESSURE OFF THE WASHINGTON COAST WILL PUSH A COLD FRONT
TOWARD THE AREA SATURDAY. SOUTHWEST WINDS WILL INCREASE TO 10 TO
20 MPH SATURDAY AFTERNOON ACROSS THE NORTHERN SIERRA FROM LASSEN
COUNTY SOUTH TO THE LAKE TAHOE BASIN. PEAK WIND GUSTS OF 30 TO 35
MPH ARE LIKELY BETWEEN 1 PM AND 9 PM. IN ADDITION...AFTERNOON
HUMIDITY WILL DROP TO 10 TO 15 PERCENT CREATING THE POTENTIAL FOR
CRITICAL FIRE WEATHER CONDITIONS. 

$$

CAZ273-180600-
/O.UPG.KREV.FW.A.0021.070818T2000Z-070819T0400Z/
/O.NEW.KREV.FW.W.0022.070818T2000Z-070819T0400Z/
MONO-EASTERN ALPINE COUNTIES-
259 PM PDT FRI AUG 17 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM PDT SATURDAY DUE
TO GUSTY WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT SATURDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

LOW PRESSURE OFF THE WASHINGTON COAST WILL PUSH A COLD FRONT
TOWARD THE AREA SATURDAY. SOUTHWEST WINDS ARE EXPECTED TO INCREASE
TO 15 TO 25 MPH SATURDAY AFTERNOON ACROSS MONO AND EASTERN ALPINE
COUNTIES. WIND GUSTS TO 35 MPH ARE LIKELY BETWEEN 1 AND 9 PM. THE
STRONGEST WINDS ARE EXPECTED OVER NORTHERN MONO COUNTY BETWEEN
MONO LAKE AND WALKER WHERE GUSTS TO 40 MPH ARE POSSIBLE. IN
ADDITION...AFTERNOON HUMIDITY WILL DROP TO 5 TO 10 PERCENT
CREATING THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS. 

$$

HTTP://WEATHER.GOV/RENO/FIRE

BRONG

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this fire weather watch went out at Aug 17, 3:10 AM PDT, 4 hours 4 minutes earlier.

Area forecast discussion, Aug 17, 3:10 AM PDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
310 AM PDT FRI AUG 17 2007

.SHORT TERM...
WILL LEAVE MENTION OF MORNING SMOKE/HAZE IN SRN ZONES TODAY AS A
CARRYOVER FROM THE HAZY CONDITIONS THAT OCCURRED YESTERDAY...SMOKE
CONDITIONS IN THESE AREAS ARE UNDETERMINED AT THIS TIME. WINDS ALOFT
BECOMING A BIT MORE SW SHOULD PUSH THE SMOKE PLUME FROM THE ZACA
FIRE IN SRN CA FARTHER EAST BY THIS AFTERNOON.

MAIN UPPER LOW WILL REMAIN OFFSHORE FROM THE US-CANADA BORDER TODAY
BEFORE ADVANCING TOWARD THE COAST AND MOVING INLAND THIS WEEKEND.
SHORTWAVE ENERGY AROUND THIS TROF WILL AFFECT THE REGION THIS
WEEKEND WITH WINDS BEING THE MAIN EFFECT ON BOTH DAYS...ALONG WITH
TEMPS COOLING A FEW DEGREES EACH DAY TO THE UPPER 80S-NEAR 90 BY
SUNDAY IN MOST VALLEYS. SLGT INSTBY OVER ERN MINERAL-SERN MONO
COUNTY TODAY AND SATURDAY WILL RESULT IN SOME CUMULUS BUILDUPS EACH
DAY BUT TSTMS ARE NOT LIKELY AS SIMILAR INSTBY PROFILES SO FAR THIS
WEEK HAVE NOT YIELDED ANY LIGHTNING STRIKES. STABLE AIR MASS IS
EXPECTED IN ALL AREAS ON SUNDAY WITH FRONT PASSAGE ACCOMPANIED BY
SOME HIGH CLOUDS AND POSSIBLE LEE SIDE WAVE CLOUDS.

RIDGETOP WIND GUSTS HAVE DROPPED FROM OVER 50 MPH YESTERDAY EVENING
TO CURRENT SPEEDS BELOW 40 MPH...WITH 700 MB WINDS EXPECTED TO
DECREASE THRU THIS AFTERNOON. THE RESULTANT SURFACE WINDS WILL BE
LIGHTER THAN YESTERDAY WITH GUSTS IN MOST AREAS REMAINING BELOW 30
MPH. WITH FOCUS ON STRONGER WINDS COMING IN AGAIN FOR THIS
WEEKEND...THE LAKE WIND ADVISORY FOR TODAY HAS BEEN CANCELLED. MJD

.LONG TERM...MONDAY THROUGH THURSDAY...
MODELS IN MUCH BETTER AGREEMENT IN THE LONG TERM THAN THEY HAVE BEEN
RECENTLY WITH THE PATTERN DEAMPLIFYING. FLAT RIDGE OVER THE SRN
CONUS WITH ONE CENTER OFF THE COAST AND ZONAL FLOW TO THE NORTH.
RIDGE WILL SPLIT A BIT WITH ONE CENTER REMAINING OFF THE COAST AND
ANOTHER OVER THE SOUTHEAST U.S. BETWEEN THE TWO BY WED WILL BE A
WEAK BAGGY TROUGH WHICH WILL COOL TEMPS OFF ALOFT. AREA WILL MAINLY
BE UNDER THE INFLUENCE OF THE RIDGE WITH EXTREMELY WARM H5 TEMPS OF
-2 C FOR MON. WITH FRONT PASSING THROUGH ON SUNDAY AND LIGHT NW FLOW
ALOFT...EXPECT STRONG INVERSION NEAR 600 MB WHICH GFS DEPICTS WELL.
SO TEMPS WILL STRUGGLE TO WARM SOME. EXPECT WARMER TEMPERATURES
TUE/WED WITH AUGUST SUN AND COOLING ALOFT FROM TROUGH FOR BETTER
MIXING. TEMPS LIKELY INTO THE MID-UPPER 90S ACROSS WRN NV AND HAVE
ADJUSTED TEMPS UP 4-5 DEGREES ACROSS THE BOARD TO ALMOST 10 DEGREES
ABOVE NORMAL. HEIGHTS FALL A BIT FOR THURSDAY ON ALL MODELS SO HAVE
COOLED TEMPS SLIGHTLY BUT STILL ABOVE NORMAL.

EXPECT DRY WEATHER FOR THE WEEK ALTHOUGH THE EURO PRESENTS AN
INTERESTING SOLUTION. INSTEAD OF THE LOW PASSING JUST TO THE EAST ON
THU...IT CUTS OFF A WEAK LOW OVER CA WHICH WOULD KEEP THE COOLER
TEMPS ALOFT. WITH VERY WARM TEMPS...MIGHT BE ABLE TO SQUEEZE A
THUNDERSTORM OR TWO FOR THU...BUT SINCE IT IS THE ONLY MODEL SHOWING
THIS AND UNCERTAINTY IS HIGH WILL JUST WATCH IT FOR NOW. WALLMANN
&&

.AVIATION...
VFR EXCEPT FOR SOME LOCAL 5SM NEAR KMMH DURING THE MORNING HOURS
TODAY DUE TO SMOKE FROM THE ZACA FIRE. WINDS TODAY WILL BE LIGHTER.
WALLMANN
&&

.FIRE WEATHER...
LIGHTER WINDS EXPECTED TODAY AS THE FRONT WASHES OUT A BIT. NEXT
CONCERN IS FOR SAT AS THE NEXT SHORT WAVE IS PROGGED TO MOVE THROUGH
THE AREA AND INCREASE WINDS. GFS/NAM/SREF IN GOOD AGREEMENT WITH H7
WINDS OF 20-25KTS ACROSS THE AREA SAT. WITH AREA STILL AHEAD OF THE
FRONT AND SOME VERY DRY AIR...LOOKING LIKE A GOOD BET TO AT LEAST
APPROACH IF NOT EXCEED RED FLAG CRITERIA. PLAN ON ISSUING A WATCH
LATER WITH THE MORNING FIRE WEATHER FORECAST.

BY SUNDAY THE FRONT MAY BE THROUGH THE NORTHERN HALF OF THE AREA
WITH SOME MOISTURE INCREASING BEHIND THE FRONT. ALSO...THE FRONT
DOES NOT APPEAR QUITE AS STRONG SINCE THE NEXT SHORT WAVE LOOKS A
LITTLE BIT WEAKER. STILL MAY NEED SOME WATCHES FOR SUN BUT
UNCERTAINTY TOO HIGH AT THIS TIME. WALLMANN
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

HTTP://WEATHER.GOV/RENO

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 2:47 PM PDTLake Wind AdvisoryREVAlpine, El Dorado, Lassen, Mono, Nevada, Placer and 2 more30 hr
Aug 17, 2:59 PM PDTRed Flag WarningREVEl Dorado, Lassen, Modoc, Nevada, Placer, Plumas and 1 more33 hr

Nearby

Fire Weather Watches in California, 2007Fire Weather Watches in Nevada, 2007Every fire weather watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.